MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. N/A; PEDICLE PROBE, THORACIC, STRAIGHT

GLOBUS MEDICAL, INC. N/A; PEDICLE PROBE, THORACIC, STRAIGHT
Model Number 624.114
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the tip of the instrument broke off inside the patient pedicle as it was being removed, and was left in the patient post operatively.This event occurred in australia. .
 
Additional Manufacturer Narrative
The part was available for evaluation.Upon initial evaluation it was found that the pedicle probe fractured approximately 25mm from the tip, and had a slight bend from the broken edge to about the 40mm mark (see attached image).The 30mm etchings were also rotated out of alignment with the rest of the depth etchings, but it is not known if this is a result of the material twisting, or if the etching was out of alignment initially.The tip was left in the patient and was not returned for evaluation.A dimensional inspection could not be performed due to the fractured and bent tip and a functional inspection was not performed as surgical conditions could not be replicated.This is a known inherent risk of this instrument.No determinations could be made as to the cause of the reported issue.

Brand Name
N/A
Common Device Name
PEDICLE PROBE, THORACIC, STRAIGHT
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18617847
Report Number3004142400-2024-00015
Device Sequence Number20694092
Product Code LXH
UDI-Device Identifier00849044055481
UDI-Public00849044055481
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number624.114
Device Lot NumberFAS341DB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2024
Initial Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale